MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; DIMENSION VISTA® (FPSA) FREE PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA; DIMENSION VISTA® (FPSA) FREE PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Model Number 10445091
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a discordant elevated free prostate specific antigen (fpsa) patient sample result obtained on a dimension vista 1500 system.Siemens is investigating the event.
 
Event or Problem Description
A discordant falsely elevated free prostate specific antigen (fpsa) patient sample result was obtained on a dimension vista 1500 system.The result was reported to the physician(s).The result was questioned by the physician.The same sample was processed on a later date and non-linear results were obtained.No corrected report was issued.There were no known reports of patient intervention or adverse health consequences due to the discordant falsely elevated fpsa result.
 
Additional Manufacturer Narrative
Additional information (06-oct-2021): siemens headquarters support center (hsc) has concluded the investigation of the event.The customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a discordant elevated free prostate specific antigen (fpsa) patient sample result obtained on a dimension vista 1500 system.The same patient sample was diluted on (b)(6) 2021 and processed on a dimension vista system.The fpsa results showed the sample did not dilute linearly with the dimension vista fpsa assay which could be a potential indication of non-specific binding interference such as a heterophilic antibody or other autoantibodies.Quality control and calibration were within expectations indicating the assay was working as designed and the issue was specific to the patient.A patient sample was requested for siemens evaluation but none has been provided.The customer has declined to give further history concerning the patient medication and treatment.The interference described matches the presentation of non-specific binding such as seen with heterophilic interference or autoantibodies.This type of interference is known to occur in all forms of immunoassay and the assay instruction for use (ifu) contains the following cautions: "results of this test should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings." and "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the cause of the issue could be due to a potential patient specific heterophilic antibody interference, however that cannot be confirmed with the available data, therefore, the cause is unknown.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Initial mdr 2517506-2021-00248 was filed 03-sep-2021.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION VISTA® (FPSA) FREE PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key12423169
Report Number2517506-2021-00248
Device Sequence Number19995762
Product Code MTG
UDI-Device Identifier00842768016677
UDI-Public00842768016677
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P020027/S009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2022
Device Model Number10445091
Device Catalogue NumberK6452 SMN 10445091
Device Lot Number21034BC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR